Patient: I started taking Metformin ER two days ago at night. Normally my fasting BS is between 130-150 and after taking the Meformin ER, the next morning it was 339, then 284 this morning, but after eating lunch went from 315 to 428 (where I walked for 45 minutes to bring it down to 238). Can the Metformin cause this initially (500mg at evening meal)? I would ask my Dr., but he passed away right before Christmas and I can’t get in to see a new Doc until 24 Feb.
Symptoms: See #1
Doctor: Hello. Welcome to Ask The Doctor.Your blood sugar levels are extremely high.You need to be started on Treatment.Metformin alone is not going to control your blood sugars.You would require a combination of Metformin and Glimepiride for the purpose.You should not play with these drugs as this can be harmful.See your Doctor, get an evaluation and you would require to get dose adjustments based on blood sugar levels.I would advise you to get following investigations done:1. HbA1c2. Fasting lipid profile3. Serum creatinine4. Urine for micro albumin.5. ECG.I hope it helps.Stay Healthy